# SDR 98ZZZX916

- Difficulty date: February 10, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N56WB
- Make and model: Piper PA 28-180
- Aircraft serial: 284470
- Engine: Lyc O360A3A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 77037
- Condition: Cracked
- Location: Nr 5 Journal
- Part time: 9 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CRANKSHAFT WAS FOUND CRACKED AFTER PRECAUTIONARY REMOVAL FOLLOWING RECENT ENGINE OVERHAUL (8.8 HRS).  CRANKSHAFT WAS PROCESSED BY REPAIR AGENCY PRIOR TO INSTALLATION.  SUBMITTER SUGGGESTED PART MAY HAVE BEEN IMPROPERLY MACHINED.  CRACK WAS AT NR 5 JOURNAL RADIUS APPROXIMATELY 2.50 INCHES IN LENGTH.
